Alert archive / California / Flash Flood Warnings in 2007

Flash Flood Warning 5, NWS Hanford, CA

September 3, 2007Kern County, California

NWS Hanford, CA issued this flash flood warning at Sep 3, 2007, 5:24 PM PDT for Kern County, California. It was in force for 96 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 3, 2007, 5:24 PM PDT (00:24 UTC)
Expired
Sep 3, 2007, 7:00 PM PDT
In force
96 min
Issued by
NWS Hanford, CA
Area
Counties, with a storm outline in the text
Flood severity
None

County Kern County, CA

What was reported inside it

TimeReportWhereRemark
Sep 3, 5:45 PM PDTFLASH FLOODMojave, CAHIGHWAY 14 FLOODED IN BOTH DIRECTIONS NEAR THE INTERSECTION OF CALIFORNIA CITY BLVD.
Sep 3, 6:00 PM PDTFLASH FLOODMojave, CATRAINED NWS SPOTTER REPORTED FLOODING AROUND THE MOJAVE AIRPORT.
Sep 3, 6:30 PM PDTFLASH FLOODMojave, CATRAINED NWS SPOTTER REPORTED FLOODING AROUND THE MOJAVE AIRPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS56 KHNX 040025
FFWHNX
CAC029-040200-
/X.NEW.KHNX.FF.W.0005.070904T0024Z-070904T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
524 PM PDT MON SEP 3 2007

THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL KERN COUNTY IN CENTRAL CALIFORNIA...

* UNTIL 700 PM PDT

* AT 518 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOJAVE AND 
  WOULD INCLUDE THE CASH CREEK AND SURROUNDING AREAS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3521 11828 3522 11803 3501 11805 3501 11827
TIME...MOT...LOC 0024Z 180DEG 0KT 3505 11818

$$

JDB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 2:19 PM PDT, 3 hours 5 minutes earlier.

Area forecast discussion, Sep 3, 2:19 PM PDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
219 PM PDT MON SEP 3 2007

.DISCUSSION...LATE SUMMER HEAT AND WEAK MONSOON FLOW WILL END
TONITE AND TUES...AS UPPER TROF NEAR 130W PUSHES ONSHORE OF THE
WEST COAST TUES. FT ORD PROFILER ALREADY SHOWING EFFECTS OF
APPROACHING TROF WITH DEEPENING MARINE LAYER AT THE SURFACE AND
TEMPS DOWN NEAR 5 DEGS/C BETWEEN 1-4K FT. THE GFS/NAM SHOW H85
TEMPS DOWN 8 DEGS/C BY TUES AFTERNOON... SO EXPECT VALLEY AND
FOOTHILL TEMPS TO RESPOND WITH ABOUT 10-15 DEGS/F COOLING OVER
TODAY AS MARINE AIR FLOODS IN. COOLING EXPECTED ELSEWHERE...BUT
PROBABLY NOT AS DRAMATIC AND THE SJV AND LOWER FOOTHILLS.
MAINTAINED SOME 20 POPS OVER THE MTNS AND DESERTS THIS EVE THEN
DRY TUES IN INCREASING WEST FLOW ALOFT. AS TROF AXIS MOVES THRU
TUES AFTERNOON...INCREASED ONSHORE GRADS WILL ALSO BRING BREEZY
CONDS TO THE KERN MTNS/DESERTS. LESS BREEZY WED AS SFC PATTERN
BECOMES NEUTRAL OR WEAK OFFSHORE. FOR THE REMAINDER OF THE FCST
PERIODS STATIC PATTERN DEVELOPS IN THE EAST PAC WITH A RIDGE ABOUT
140W...GRADUALLY EVOLVING INTO A REX BLOCK WITH TIME. THIS WILL
KEEP A WEAK BUT DRY FLOW ACROSS CENTRAL CA THRU NEXT WEEKEND WITH
TEMPS NEAR OR SLIGHTLY ABOVE NORMAL. MOISTURE FROM HENRIETTE WILL
NEED WATCHING THIS WEEK...BUT FOR NOW MODELS MOVE ALL OF IT INTO
AZ AND POINTS EAST.

&&

.AVIATION...ISOLATED SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCAL
MOUNTAIN OBSCURATIONS OVER THE SOUTHERN SIERRA NEVADA THROUGH 05Z
TUESDAY. OTHERWISE...VFR CONDITIONS CAN BE EXPECTED THROUGH 00Z
WEDNESDAY.

FOR SPECIFIC DETAILS...PLEASE REFER TO THE TAFS FOR KMCE...KFAT AND
KBFL...AND TWEB ROUTES 421 AND 423.

&&

.AIR QUALITY ISSUES...
NONE

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

PUBLIC: BINGHAM
AVN/FW: MOLINA

WEATHER.GOV/HANFORD
Hazardous weather outlook, Sep 3, 6:05 AM PDT, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
605 AM PDT MON SEP 3 2007

CAZ098-099-041307-
INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT-
605 AM PDT MON SEP 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY DESERT
AREAS.

.DAY ONE...TODAY

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AS MONSOONAL MOISTURE MOVES INTO THE REGION FROM
THE SOUTHEAST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THE NATIONAL WEATHER SERVICE OFFICE IN HANFORD.

DUDLEY

In the hours before

Local storm report, Sep 3, 4:32 PM PDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
432 PM PDT MON SEP 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             BORON                   35.00N 117.65W
09/03/2007  E0.50 INCH       KERN               CA   TRAINED SPOTTER

            SPOTTER REPORTED HALF INCH HAIL AND WIND GUSTS TO 50 MPH
            WITH THE STORM AS IT MOVED THROUGH BORON.

&&

BARLOW

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 5:30 PM PDTSevere Thunderstorm WarningHNXKern30 min

Nearby

Flash Flood Warnings in California, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive.